MAUDE Adverse Event Report: EXACTECH, INC. NOVATION; NOVATION CROWN CUP CLUSTER HOLE 50MM GROUP 1

EXACTECH, INC. NOVATION; NOVATION CROWN CUP CLUSTER HOLE 50MM GROUP 1
Model Number 180-01-50
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending engineering evaluation.Concomitant medical products: cocr femoral head 32mm +3.5 offset (cn: 142-32-03, sn: (b)(4); nv gxl liner 10o 32mm (cn: 138-32-51, sn: (b)(4); screw 30mm 6.5 (cn: 120-65-30, sn: (b)(4); c-series 2nd offset 12/14 size 1 (cn: 116-30-01, sn: (b)(4).
 
Event or Problem Description
Original right total hip arthroplasty was performed on this female patient on (b)(6) 2009.The surgeon brought the patient in because their acetabular cup and liner were spun out and loose when he looked at their x-ray.The surgeon opened the joint in standard fashion.The surgeon decided to pull everything out and implant stryker femoral components and acetabular components.The patient left the operating room in stable condition and is expected to have a good outcome.There was no delay to the surgery.The rep was present at the time of the surgery.The hospital did not release implants to be returned to exactech.
 
Additional Manufacturer Narrative
The evaluation noted that the reason for the revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) loosening of the acetabular cup.However, this cannot be confirmed since the devices were not returned for evaluation.(d11) concomitant device(s): cocr femoral head 32mm +3.5 offset (cn:(b)(4), sn: (b)(6).Nv gxl liner 10o 32mm (cn:(b)(4), sn: (b)(6).Screw 30mm 6.5 (cn:(b)(4), sn: (b)(6).C-series 2nd offset 12/14 size 1 (cn:(b)(4), sn: (b)(6).

Brand Name
NOVATION
Common Device Name
NOVATION CROWN CUP CLUSTER HOLE 50MM GROUP 1
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9139393
Report Number1038671-2019-00475
Device Sequence Number2693037
Product Code JDI
UDI-Device Identifier10885862037008
UDI-Public10885862037008
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2014
Device Model Number180-01-50
Device Catalogue Number180-01-50
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/11/2019
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date10/01/2019
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR